ArticleJournal of endocrinological investigation2004
Fatal toxic epidermal necrolysis in autoimmune polyglandular syndrome type I.
Article in Journal of endocrinological investigation, 2004. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 13 citations in OpenAlex.
- Article
- Autoimmune polyendocrine syndrome type 1: an Italian survey on 158 patients.Journal of endocrinological investigation · 2021Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Autoimmune polyglandular syndrome Type I (APS I) is a disorder defined by the presence of at least two of the following diseases: Addison's disease, hypoparathyroidism, and chronic mucocutaneous candidiasis. We present the case of a 45-yr-old woman, affected by APS I, in chronic treatment with betamethasone. She was referred to a Division of General Medicine for jaundice, ascites and peripheral edema attributed to worsening of pre-existing autoimmune chronic hepatitis. During hospitalization, the following drugs were given: Amoxicillin/Clavulanic acid and Levofloxacin for bronchopneumonia, Furosemide and Canreonate for renal impairment, Pantoprazole for gastric protection, and Itraconazole for oral candidiasis. After about a month, she developed widespread, sheet-like, epidermal detachment, with painful lesions of the conjunctiva, lips and mouth. Toxic epidermal necrolysis (TEN) was diagnosed, and the patient was transferred to a Burn Center, where she died 10 days after the first onset of cutaneous rash. Autoptic and histopathological findings (epidermal necrosis and detachment, lymphomonocytic infiltration of the dermis) confirmed the clinical diagnosis. TEN is a usually drug-induced cutaneous inflammatory disorder characterized by extensive epidermal detachment and frequent mucosal involvement. It has also been associated with immuno-mediated disorders (HIV infection, graft-vs-host disease, systemic lupus erythematosus, mixed essential cryoglobulinemia), in keeping with immuno-mediated pathogenesis. We present, to our knowledge, the first report of TEN in a patient with APS I, and suggest that some pathogenetic mechanisms of APS I are shared with TEN. We stress how such a disease can occur in an autoimmune syndrome, even during corticosteroid treatment.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.